Quasi-geometric discounting: A closed-form solution under the exponential utility function
This paper studies a discrete-time utility maximization problem of an infinitely-lived quasi-geometric consumer whose labour income is subject to uninsurable idiosyncratic productivity shocks. We restrict attention to a first-order Markov recursive solution. We show that under the assumption of the exponential utility function, the problem of the quasi-geometric consumer admits a closed-form solution. Copyright Blackwell Publishers Ltd and the Board of Trustees of the Bulletin of Economic Research, 2004.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Volume (Year): 56 (2004)
Issue (Month): 2 (04)
|Contact details of provider:|| Web page: http://www.blackwellpublishing.com/journal.asp?ref=0307-3378|
|Order Information:||Web: http://www.blackwellpublishing.com/subs.asp?ref=0307-3378|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Robert J. Barro, 1999. "Ramsey Meets Laibson in the Neoclassical Growth Model," The Quarterly Journal of Economics, Oxford University Press, vol. 114(4), pages 1125-1152.
- Christopher Harris & David Laibson, 1999.
"Dynamic Choices of Hyperbolic Consumers,"
Harvard Institute of Economic Research Working Papers
1886, Harvard - Institute of Economic Research.
- Krusell, Per & Kuruscu, Burhanettin & Smith Jr., Anthony A, 2001.
"Equilibrium Welfare and Government Policy with Quasi-Geometric Discounting,"
CEPR Discussion Papers
2693, C.E.P.R. Discussion Papers.
- Krusell, Per & Kuruscu, Burhanettin & Smith, Anthony Jr., 2002. "Equilibrium Welfare and Government Policy with Quasi-geometric Discounting," Journal of Economic Theory, Elsevier, vol. 105(1), pages 42-72, July.
- Per Krusell & Burhanettin Kuruscu & Anthony A. Smtih, Jr., . "Equilibrium Welfare and Government Policy with Quasi-Geometric Discounting," GSIA Working Papers 2001-06, Carnegie Mellon University, Tepper School of Business.
- Per Krusell & Burhanettin Kuruscu & Anthony A. Smith Jr., 2001. "Equilibrium Welfare and Government Policy with Quasi-Geometric Discounting," Temi di discussione (Economic working papers) 413, Bank of Italy, Economic Research and International Relations Area.
- David Laibson, 1997.
"Golden Eggs and Hyperbolic Discounting,"
The Quarterly Journal of Economics,
Oxford University Press, vol. 112(2), pages 443-478.
- Per Krusell & Anthony A. Smith, Jr., .
"Consumption-Savings Decisions with Quasi-Geometric Discounting,"
GSIA Working Papers
2001-05, Carnegie Mellon University, Tepper School of Business.
- Per Krusell & Anthony A. Smith, Jr., 2003. "Consumption--Savings Decisions with Quasi--Geometric Discounting," Econometrica, Econometric Society, vol. 71(1), pages 365-375, January.
- Per Krusell & Anthony A Smith, Jr., 2001. "Consumption Savings Decisions with Quasi-Geometric Discounting," Levine's Working Paper Archive 625018000000000251, David K. Levine.
- Krusell, Per & Smith Jr., Anthony A, 2001. "Consumption-Savings Decisions with Quasi-Geometric Discounting," CEPR Discussion Papers 2651, C.E.P.R. Discussion Papers.
- Per Krusell & Anthony A Smith, Jr., 2001. "Consumption Savings Decisions with Quasi-Geometric Discounting," NajEcon Working Paper Reviews 625018000000000251, www.najecon.org.
- Erzo G. J. Luttmer & Thomas Mariotti, 2003. "Subjective Discounting in an Exchange Economy," Journal of Political Economy, University of Chicago Press, vol. 111(5), pages 959-989, October.
- Caballero, Ricardo J., 1990. "Consumption puzzles and precautionary savings," Journal of Monetary Economics, Elsevier, vol. 25(1), pages 113-136, January.
When requesting a correction, please mention this item's handle: RePEc:bla:buecrs:v:56:y:2004:i:2:p:201-206. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing)or (Christopher F. Baum)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.